Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
169 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Knot in throat, soreness. Had shot on neck, small amount of cortisone. Why has this happened?

Answered by
Dr.
Dr. Radhika

General & Family Physician

Practicing since :2005

Answered : 436 Questions

default
Posted on Sun, 24 Jun 2012 in Ear, Nose and Throat Problems
Question: hello ihave aknot in my throat about the size of a thumb nail its hard and sore just happened today .i can feel itbeside my XXXXXXX XXXXXXX ihad a shot in my neck yesterday it was with a small amount of cortisone maybe no connection as i have had shots before and no problem with aknot in throat its sore when i swallow
doctor
Answered by Dr. Radhika 35 minutes later
Hi,

Thanks for the query.

I believe the more information a person gives the better is the doctor's reply, please do not mind in answering the following:
1. Was the swelling in the same area as the area where you got the shot?
2. Is the swelling movable?
3. Is it painful?

You have been taking cortisone shots for neck pain for some time now. Even though you would have had many shots before there is a possibility that sometimes reaction occurs when the cortisone shot crystallizes in the inflamed area, creating pressure and causing a swelling.

These do not last long and are treated with ice packs. Most local swelling, redness and pain at the injection site begin within 24 hours of the shot. It usually lasts 2 to 3 days. If it is painful you can take Tablet Tylenol 200mg twice daily for 4 days.

In case it does not reduce you will need to get it examined by a Physician for other possibilities like any thyroid disorder.

Hope I have answered your query. I will be available for follow up queries.

Wishing you good health.

Regards,


Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  

Recent questions on  Cortisone

doctor1 MD

Bad a misdiagnosis, many cortisone injections, then wound up with the rep who gave the surgeon the knee, gave him the wrong, DEFECTIVE, RECALLED...

doctor1 MD

i have been haveing pain in my right arm and hand and the veins on the top of my hand are bulging. the tip of my ponter finger is also numb and...

doctor1 MD

my mom had bilateral cortisone/novocaine shoulder injections April 17 for osteoarthritis. Not taking any other medications regularly, but April 20,...

doctor1 MD

Can a cortisone shot cause your blood pressure to go up and heart rate to increase my blood pressure is usually around 119/78 and heart rate rarely...

doctor1 MD

Hi For the past week or so my fingers, in between my thumb it’s red and my next finger it’s red on the side and my middle finger its red on the...

doctor1 MD

I am getting skin rash after taking Bactrim. Hands, feet. Should I take Benadryl?

doctor1 MD

hi I was wondering if you could tell me if I have hpv . I sweat a lot down there and went to the doc about a week ago. when i got there the...